Alert archive / New York / Flash Flood Warnings in 2000

Flash Flood Warning 1, NWS Binghamton, NY

April 3, 2000Broome County, Tioga County, New York; Bradford County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Apr 3, 2000, 11:55 PM EDT for Broome County, Tioga County, New York; Bradford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 3, 2000, 11:55 PM EDT (03:55 UTC)
Expired
Apr 4, 2000, 3:00 AM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Broome County, NY, Tioga County, NY, Bradford County, PA

The radar

The Binghamton radar (KBGM), 19 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 3.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2000-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2000-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 040359
FFWBGM
NYC007-107-PAC015-040700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1155 PM EDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...  
  TIOGA COUNTY IN NEW YORK.
  BRADFORD COUNTY.
  BROOME COUNTY.

* UNTIL 300 AM EDT.

* AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE      
  EXTENDING FROM 2 MILES NORTH OF CHENANGO FORKS TO 4 MILES NORTH    
  OF APALACHIN TO TROY. THE THUNDERSTORMS WERE NEARLY STATIONARY.

* THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL AFFECT LOCATIONS ALONG  
  A LINE FROM ITASKA AND WHITNEY POINT SOUTHWEST TO MAINE...         
  OWEGO...SAYRE AND COLUMBIA CROSS ROADS.  

SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING OF SMALL STREAMS AND CREEKS IN THE WARNED AREA. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

NICOSIA 

LAT...LON 4211 7560 4204 7573 4201 7614 4161 7634
          4186 7684 4226 7638 4237 7600

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 9:12 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 3, 9:12 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
912 PM EDT MON APR 3 2000

RAIN HAS MOVED IN TO MUCH OF THE FCST AREA ATTM. EMBEDDED TRWS AND
PTCHY R+ ARE ALL THE WAY BACK TO THE MASON DIXON LINE AT LEAST. WILL
REMOVE POPS FROM THE 1ST PD AND JUST KEEP THE CATEGORICAL WRDG...
WITH A CHANCE OF TRWS ALL ZONES.

AXIS OF RAIN SEEMS TO BE FURTHER WEST THAN EITHER THE NGM OR ETA HAD
FCST...ALTHOUGH THE NGM SEEMS CLOSER. NGM FCST OF 1.5 INCHES OF RAIN
OVERNIGHT ON THE CNTRL AND SRN PARTS OF THE FCST AREA MAY BE CLOSER
TO THE TRUTH THAN THE LGTR ETA FCST. STILL...GUIDANCE SHOWS WE CAN
HANDLE THIS AMT IN 12 HRS.

SO...WILL MAKE THE ABV CHGS TO THE ZONES AND LET'EM FLY.

.BGM...NONE.

MORFORD

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:00 AM EDTFlash Flood WarningBGMBroome, Chenango, Tioga3 hr

Nearby

Flash Flood Warnings in New York, 2000Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.